# SDR QMLA2012090712148

- Difficulty date: September 7, 2012
- Submitted: September 11, 2012
- Operation: Air carrier
- Aircraft: N551AM
- Make and model: Snias AS350B3
- Aircraft serial: 4311
- Aircraft time: 2,749 hours, 5,992 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 3,014 hours, 620 cycles
- System (JASC): 3197 · Instrument System Wiring
- Part: Wire
- Part number: 7491435001
- Condition: Shorted
- Location: Instrument Panel
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

WHEN THE INSTRUMENT LIGHTS WERE TURNED ON SPARKS EMINATED FROM BEHIND AND BELOW THE INSTRUMENT PANEL, LANDED ON THE PILOT'S FEET AND IMMEDIATELY EXTINGUISHED.  MECHANIC ADDED.  INSPECTED AREA INDICATED BY PILOT FOUND WIRE FROM NVIS GOOSE NECK LIGHT CHAFED AND ARCING ON EDGE OF INSTRUMENT PANEL.  PREFORMED SOLDER SPLICE REPAIR TO CHAFED WIRE AND PROTECTED WITH HEATSHRINK.
